# SDR 96UAL900294

- Difficulty date: April 26, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N159UA
- Make and model: Boeing 747238B
- Aircraft serial: 21140
- Engine: Pwa JT9D7J
- System (JASC): 2782 · Leading Edge Slat Actuator
- Part: Drive Unit
- Condition: Failed
- Location: Nr 1 Le Flap
- Component: Allied Signa, 12624841
- Stage of operation: CL
- Nature of condition: F, J
- Precautionary procedure: A

## Discrepancy

NR 1 LEADING EDGE FLAP FAILED TO RETRACT.  *S/D*  DRIVE UNIT FAILED TO RETRACT PNEUMATICALLY OR ALTERNATELY AFTER TAKEOFF.  DISASSEMBLY OF THE FAILED UNIT REVEALED A FAILED AIR ROTOR BEARING.  ADDITIONALLY THE ALTERNATE DRIVE MOTOR  FAILED, PROBABLY DUE TO EXTENDED OPERATION OF THE DRIVE UNIT AFTER THE PNEUMATIC MODE FAILURE.
